MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05412722001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reagent lot number was n01260 with an expiration date of 31-aug-2026.A review of the provided raw data revealed an odd fluorescence curve for the wnv target channel with an early amplification signal with a ct (critical threshold) value of 3.7 and a low rfi (relative fluorescence intensity) value of 1.648.The calculation algorithm incorrectly classified a cross-talk signal following a pipetting error.This has been associated with underperforming microgear pumps, resulting in a false reactive result.
 
Event or Problem Description
There was an allegation of discrepant wnv results with the cobas®wnv kit (480t) from the cobas 8800 analyzer for a single patient.On (b)(6) 2025, the initial sample generated a reactive result for wnv (ct 3.7).The same sample from a different tube was tested on the same day and generated a non-reactive result for wnv.

Brand Name
COBAS® 8800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24051226
Report Number2243471-2026-00152
Device Sequence Number10023431
Product Code MZA
UDI-Device Identifier04015630935390
UDI-Public04015630935390
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BK140195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05412722001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown